Alert archive / Oklahoma / Flash Flood Warnings in 1992
Flash Flood Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 5, 1992, 7:22 AM CDT for Pittsburg County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1992, 7:22 AM CDT (12:22 UTC)
- Expired
- Aug 5, 1992, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pittsburg County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1589 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 051223 FFWTUL OKC121-051630- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 722 AM CDT WED AUG 5 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN SOUTHEAST OKLAHOMA ...PITTSBURG COUNTY AT 715 AM NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER PITTSBURG COUNTY. WATER WAS FLOWING OVER HIGHWAY 270 WEST OF MCALESTER AND SEVERAL COUNTY ROADS WERE UNDER WATER. THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS PITTSBURG COUNTY FOR THE NEXT SEVERAL HOURS AGGRAVATING STREAMS AND CREEKS ALREADY SWOLLEN BY RECENT HEAVY RAINS. FLASH FLOODING IS LIKELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREE K OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 4:24 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 5, 4:24 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 345 AM CDT WED AUG 5 1992 A LARGE SWATH OF RW/TRW CTN OVR FA THIS MORNING. CONVECTION WHCH FIRED LAST EVE ALNG STNRY BNDRY (TXK-GAG) HAVE DIMINISHED IN INTENSITY AS HVY RAINS STABILIZE LWR LVLS. LARGE MCS DROPPING OUT OF CNTL KS ATTM. PROFILERS INDICATE MAX INFLO LOCATED ACRS NRN OK AND TSTMS SEEM TO INTENSIFYING AS THEY REACH THIS AREA OF MAX INFLO. WL GO WITH CATEGORICAL POPS OVR MOST ZONES THIS MORNING...EXCLUDING ZONE 28 AND 40. WL DECRS POPS THIS AFTN OVR NRN ZONES AS COMPLEX EXITS TO THE SOUTH AND EAST. CLDS AND WET VEG AND GRND WL HOLD TEMPS DOWN AOB GUID VALUES. FFA WL BE REISSUED TO COVR HVY RAINS. FLOW BCMS MORE ZONAL WITH TIME. THO TRAK OF HI PLAINS MCS MAY BE DIRECTED NORTH OF FA DUE TO CHNG IN UPR FLO...LO LVL PARAMETERS RMN FAVORABLE FOR TRW DEVELOPING OVR HI PLAINS OF TX AND OK TO TRAK INTO FA. WL GO WITH MOD CHC POPS AGAIN TONIGHT FOR THIS REASON. WL KEEP LO CHC POPS IN 3RD PD AS WELL DUE TO MARGINAL INSTABILITY AND PLENTY OF MOISTURE RMNG ON THU. RDGG BUILDS IN FROM WEST AND HTS RISE STEADILY...WITH MORE SUNSHINE EXPECTED THU WL INCRS TEMPS GRADUALLY. DUE TO WET GRND AND VEG WL USE COOLER FWC NUMBERS FOR MAXES. 07 TUL 84/70/89 +53 MLC 86/71/91 743 BVO 85/68/89 753 IDB 90/70/91 323 .OK...FFA TDA ZONES 26>34.
In the hours before
Local storm report, Aug 5, 2:10 AM CDT, 5 hours 12 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT WED AUG 05 1992
TIME (CDT) COUNTY REPORT
...AUGUST 4
1130 PM OKFUSKEE NICKEL SIZE HAIL 2 EAST OF OKEMAH
...AUGUST 5
1200 AM PITTSBURG GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
EAST OF MCALESTER
1215 AM PITTSBURGH GOLFBALL HAIL IN HARTSHORNE
100 AM MCINTOSH NICKEL SPIZE HAIL...50+ MPH WIND
3 MILES WEST OF EUFAULALocal storm report, Aug 5, 2:11 AM CDT, 5 hours 11 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT WED AUG 05 1992
TIME (CDT) COUNTY REPORT
...AUGUST 4
1130 PM OKFUSKEE NICKEL SIZE HAIL 2 EAST OF OKEMAH
...AUGUST 5
1200 AM PITTSBURG GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
EAST OF MCALESTER
1215 AM PITTSBURG GOLFBALL HAIL IN HARTSHORNE
100 AM MCINTOSH NICKEL SXIZE HAIL...50+ MPH WIND
3 MILES WEST OF EUFAULAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 67 min |
| Aug 4, 9:38 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 67 min |
| Aug 4, 10:02 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 58 min |
| Aug 4, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 60 min |
| Aug 4, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 49 min |
| Aug 5, 12:02 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 58 min |
| Aug 5, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Haskell | 69 min |
| Aug 5, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 37 min |
| Aug 5, 1:40 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 50 min |
| Aug 5, 2:41 AM CDT | Flash Flood Warning | TSA | Okmulgee | 4 hr |
| Aug 5, 3:21 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 69 min |
| Aug 5, 3:33 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 42 min |
| Aug 5, 4:03 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 57 min |
| Aug 5, 5:07 AM CDT | Flash Flood Warning | TSA | Pawnee | 4 hr |
| Aug 5, 5:25 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 65 min |
| Aug 5, 7:00 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 45 min |
| Aug 5, 9:03 AM CDT | Flash Flood Warning | TSA | Okfuskee, Okmulgee | 5 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.